Alert archive / Alaska / Blizzard Warnings in 2010

Blizzard Warning 22, NWS Anchorage, AK

April 15, 2010

NWS Anchorage, AK issued this blizzard warning at Apr 15, 2010, 5:06 AM AKDT. It took effect at Apr 15, 2010, 3:05 PM AKDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2010, 5:06 AM AKDT (13:06 UTC)
In effect from
Apr 15, 2010, 3:05 PM AKDT
Expired
Apr 16, 2010, 2:00 AM AKDT
In force
11 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWAK42 PAFC 151306
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
506 AM AKDT THU APR 15 2010

AKZ155-160215-
/X.UPG.PAFC.BZ.A.0021.100415T2100Z-100416T0600Z/
/X.NEW.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
506 AM AKDT THU APR 15 2010

...BLIZZARD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
AKDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM
AKDT THIS EVENING.

A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA
THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL
DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING
VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL
IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES
OFF TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ195-151800-
/X.CON.PAFC.BZ.W.0021.000000T0000Z-100415T1800Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
506 AM AKDT THU APR 15 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM AKDT THIS
MORNING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM AKDT THIS
MORNING. 

A STRONG FRONT IS PASSING OVER THE PRIBILOF ISLANDS THIS MORNING.
STRONG SOUTHEASTERLY WINDS OF 30 TO 50 MPH ALONG WITH SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES THIS MORNING. CONDITIONS WILL IMPROVE LATE THIS MORNING AS
TEMPERATURES WARM TO ABOVE FREEZING AND WINDS DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-160215-
/X.NEW.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
506 AM AKDT THU APR 15 2010

...BLIZZARD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST
ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW
DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES.
CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS
AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
5 follow-up statements
581 
WWAK42 PAFC 151751
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
951 AM AKDT THU APR 15 2010

AKZ195-152100-
/X.EXT.PAFC.BZ.W.0021.000000T0000Z-100415T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
951 AM AKDT THU APR 15 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 1 PM AKDT THIS
AFTERNOON...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 1 PM AKDT THIS
AFTERNOON. 

A STRONG FRONT IS PASSING OVER THE PRIBILOF ISLANDS THIS MORNING.
STRONG SOUTHEASTERLY WINDS OF 25 TO 40 MPH ALONG WITH SNOW AND
BLOWING SNOW WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES THROUGH EARLY AFTERNOON. CONDITIONS WILL IMPROVE BY MID
AFTERNOON AS TEMPERATURES WARM TO ABOVE FREEZING AND WINDS
DIMINISH BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-160700-
/X.CON.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
951 AM AKDT THU APR 15 2010

...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM AKDT THIS EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM AKDT THIS EVENING. 

A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA
THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL
DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING
VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL
IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES OFF
TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-160700-
/X.CON.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
951 AM AKDT THU APR 15 2010

...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING
THROUGH LATE TONIGHT...

A BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING
THROUGH LATE TONIGHT. 

A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST
ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW
DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES.
CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS
AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
440 
WWAK42 PAFC 152048
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1248 PM AKDT THU APR 15 2010

AKZ195-152200-
/X.CAN.PAFC.BZ.W.0021.000000T0000Z-100415T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1248 PM AKDT THU APR 15 2010

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

VISIBILITIES HAVE IMPROVED. 

$$

AKZ155-160700-
/X.CON.PAFC.BZ.W.0022.100416T0000Z-100416T0700Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1248 PM AKDT THU APR 15 2010

...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM AKDT THIS EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM AKDT THIS EVENING. 

A STRONG FRONT IN THE BERING SEA WILL APPROACH SOUTHWEST ALASKA
THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW WILL
DEVELOP ALONG THE COAST IN THE AFTERNOON...POSSIBLY REDUCING
VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS WILL
IMPROVE BY LATE THIS EVENING AS THE FRONT WEAKENS AND MOVES OFF
TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-161000-
/X.CON.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1248 PM AKDT THU APR 15 2010

...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING
THROUGH LATE TONIGHT...

A BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM AKDT THIS EVENING
THROUGH LATE TONIGHT. 

A STRONG FRONT IN THE CENTRAL BERING SEA WILL APPROACH SOUTHWEST
ALASKA THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE AND SNOW
DEVELOP ALONG THE WESTERN CAPES EARLY THIS EVENING...POSSIBLY
REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES.
CONDITIONS WILL IMPROVE BY FRIDAY MORNING AS AS THE FRONT WEAKENS
AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$
847 
WWAK42 PAFC 152305
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
305 PM AKDT THU APR 15 2010

AKZ161-160900-
/X.UPG.PAFC.BZ.A.0022.100416T0200Z-100416T1300Z/
/X.EXB.PAFC.BZ.W.0022.100415T2305Z-100416T0900Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
305 PM AKDT THU APR 15 2010

...BLIZZARD WARNING IN EFFECT UNTIL 1 AM AKDT FRIDAY ALONG THE
WESTERN CAPES...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 1 AM AKDT FRIDAY ALONG THE
WESTERN CAPES. THE BLIZZARD WATCH IS NO LONGER IN EFFECT.

A STRONG FRONT THAT IS NEARING SOUTHWEST ALASKA IS BRINGING SNOW
AND INCREASING SOUTHEAST WINDS FROM 30 TO 40 MPH ALONG THE COAST.
SNOW AND BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR
LESS AT TIMES ALONG THE WESTERN CAPES. CONDITIONS WILL IMPROVE SHORTLY
AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-160700-
/X.EXT.PAFC.BZ.W.0022.100415T2305Z-100416T0700Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
305 PM AKDT THU APR 15 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 PM AKDT THIS EVENING
ALONG THE COAST...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 11 PM AKDT THIS
EVENING ALONG THE COAST.

A STRONG FRONT THAT IS NEARING SOUTHWEST ALASKA IS BRINGING SNOW
AND SOUTHEAST WINDS FROM 30 TO 40 MPH ALONG THE COAST. SNOW AND
BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES WILL CONTINUE ALONG THE SOUTHWEST ALASKA COAST. CONDITIONS WILL
IMPROVE BY MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
892 
WWAK42 PAFC 160630
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1030 PM AKDT THU APR 15 2010

AKZ155-161000-
/X.EXT.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1030 PM AKDT THU APR 15 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY ALONG THE
COAST...

THE BLIZZARD WARNING FOR THE KUSKOKWIM DELTA COAST IS NOW IN
EFFECT UNTIL 2 AM AKDT FRIDAY.

A STRONG FRONT THAT IS PASSING OVER SOUTHWEST ALASKA IS BRINGING SNOW
AND SOUTHEAST WINDS FROM 25 TO 40 MPH ALONG THE COAST. SNOW AND
BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES WILL CONTINUE ALONG THE SOUTHWEST ALASKA COAST. CONDITIONS
WILL IMPROVE AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF
EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ161-161000-
/X.EXT.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
1030 PM AKDT THU APR 15 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 2 AM AKDT FRIDAY FOR THE
WESTERN CAPES...

THE BLIZZARD WARNING FOR THE WESTERN CAPES OF BRISTOL BAY IS NOW
IN EFFECT UNTIL 2 AM AKDT FRIDAY.

A STRONG FRONT THAT IS PASSING OVER SOUTHWEST ALASKA IS BRINGING SNOW
AND SOUTHEAST WINDS FROM 25 TO 40 MPH ALONG THE COAST. SNOW AND
BLOWING SNOW REDUCING VISIBILITY TO ONE QUARTER MILE OR LESS AT
TIMES WILL CONTINUE ALONG THE WESTERN CAPES. CONDITIONS WILL
IMPROVE AFTER MIDNIGHT AS THE FRONT WEAKENS AND MOVES OFF EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
484 
WWAK42 PAFC 161005
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
205 AM AKDT FRI APR 16 2010

AKZ155-161-161115-
/X.EXP.PAFC.BZ.W.0022.000000T0000Z-100416T1000Z/
KUSKOKWIM DELTA-BRISTOL BAY-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND...
KING SALMON...DILLINGHAM...NAKNEK...PILOT POINT
205 AM AKDT FRI APR 16 2010

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNINGS FOR THE KUSKOKWIM DELTA COAST AND FOR THE WESTERN
CAPES OF BRISTOL BAY HAVE EXPIRED. VISIBILITIES ARE RAPIDLY
IMPROVING. AND WINDS ARE EXPECTED TO GRADUALLY DIMINISH THROUGHOUT
THE DAY TO DAY.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Apr 14, 2:30 PM AKDT, 14 hours 36 minutes earlier.

Area forecast discussion, Apr 14, 2:30 PM AKDT, 14 hours 36 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
230 PM AKDT WED APR 14 2010

.ANALYSIS AND UPPER LEVELS...
NEUTRALLY TILTED TROUGH WITH AXIS AROUND 160W DRIVING THE WEATHER
OVER MUCH OF MAINLAND ALASKA TODAY. THE 105 KT JET EXITING THE
AMPLIFIED TROUGH IS TAPPING THE SUBTROPICAL MOISTURE AND DRIVING IT
NORTH TO THE NORTHEASTERN GULF OF ALASKA. STRONG SUBSIDENCE EVIDENT
ON THE BACK OF THE TROUGH. FURTHER WEST IS A DEEPENING AREA OF LOW
PRESSURE BEING FED BY AN IMPRESSIVE 180 KT JET. THE MOISTURE FETCH
WITH THIS SYSTEM IS VERY SUBSTANTIAL...AND CAN BE TRACED BACK TO
SOUTHERN JAPAN.

AT THE SURFACE...THE AREA OF LOW PRESSURE THAT BROUGHT MOST OF
SOUTHCENTRAL ALASKA SNOW OVERNIGHT AND THIS MORNING IS CURRENTLY
LOCATED JUST SOUTHWEST OF SEWARD AS IT FOLLOWS THE KENAI PENINSULA
COAST TOWARD PRINCE WILLIAM SOUND. HIGH PRESSURE IN CONTROL OF
SOUTHWEST ALASKA AND THE EASTERN BERING SEA. OUT WEST...A STRONG
FRONT IS PUSHING THROUGH THE WESTERN ALEUTIANS WITH WINDS REACHING 60
MPH AT SHEMYA THIS HOUR.

.MODEL DISCUSSION...
AGAIN...MODELS IN EXCELLENT AGREEMENT BUT HAVE BEEN PRETTY ERRATIC
THE LAST SEVERAL RUNS SO CONFIDENCE IS NOT HIGH. ALL MODELS
INDICATING SOME MINOR COLD AIR ADVECTION ON THE BACK SIDE OF THE
KENAI PENINSULA LOW AS IT WEAKENS AND MOVES INLAND. THE STRENGTH AND
TIMING OF THE FRONT AS IT TREKS EAST ACROSS THE ALEUTIANS AND INTO
THE WESTERN GULF IS STILL LOOKING GOOD SO NO MAJOR CHANGES WERE MADE
THROUGH 84 HOURS. A SLIGHT PREFERENCE TOWARD THE ECMWF BEYOND 84
HOURS AS MODELS DIVERGE ON THE PLACEMENT OF A LOW IN THE SOUTHERN
GULF OVER THE WEEKEND.

.SHORT TERM FORECAST...
.SOUTH CENTRAL ALASKA...SNOW CONTINUES TO FALL FROM THE UPPER KENAI
PENINSULA TO THE EASTERN SUSITNA VALLEY...AS WELL AS HEAVY RAIN AND
SNOW OVER EASTERN PRINCE WILLIAM SOUND. THE TRACK OF THE LOW THAT
DEVELOPED NEAR KODIAK ISLAND TOOK A MUCH FARTHER WEST TRACK THAN
EXPECTED...BRINGING THE ABUNDANT OVERRUNNING MOISTURE TO THE WESTERN
KENAI PENINSULA AND ANCHORAGE BOWL. AFTER A BRIEFLY DOWNSLOPING LATER
THIS MORNING ASSOCIATED WITH WARM AIR ALOFT ADVECTING OVER THE
REGION...COLD AIR IS BEGINNING TO MOVE UP THE INLET. THE RESULT IS
MORE LOW LEVEL CONVERGENCE OVER ANCHORAGE. TEMPERATURES ARE HOVERING
RIGHT AROUND FREEZING SO SNOW IS HAVING A DIFFICULT TIME ACCUMULATING
ON THE ROAD SURFACE...OTHERWISE SNOW TOTALS HAVE RANGED SO FAR FROM
AN INCH ON THE HILLSIDE TO NEARLY 7 INCHES IN PARTS OF NORTH
ANCHORAGE. SNOW WILL TAPER OFF LATER THIS EVENING AS THE LOW MOVES
INLAND AND DRIER AIR SLOWLY FILTERS ACROSS THE REGION. EXPECT SNOW TO
CONTINUE ALONG THE HILLSIDE UP TO PALMER THROUGH MOST OF THE NIGHT AS
FLOW TURNS SOUTHWEST TO WESTERLY AND THE UPSLOPE COMPONENT
CONTRIBUTES TO THE ADDITIONAL SNOWFALL.

HEAVY RAIN AND SNOW WILL CONTINUE ALONG THE MOUNTAINS EAST OF PRINCE
WILLIAM SOUND. THE LARGEST IMPACT IS ON THE ROAD SYSTEM THROUGH
THOMPSON PASS WHERE OVER TWO FEET OF SNOW HAS BEEN MEASURED SO FAR.
AT SEA LEVEL...PRECIP IS STILL HEAVY BUT FALLING IN THE FORM OF RAIN.
RATES WILL SLOWLY DIMINISH OVERNIGHT AS THE SUBTROPICAL FETCH OF
MOISTURE IS PINCHED OFF AND TRANSITIONS EAST.

HIGH PRESSURE BUILDS BRIEFLY THURSDAY AHEAD OF THE STRONG FRONT THAT
WILL MOVE INTO THE WESTERN GULF LATER THURSDAY. WILL BE INCREASING
THE SOUTHEASTERLY GAP WINDS WITH THIS SYSTEM WHICH WILL ALSO LEAD TO
A STRONG DOWNSLOPING SCENARIO...KEEPING ANCHORAGE AND THE LEE SIDE OF
THE MOUNTAINS MOSTLY DRY BUT CLOUDY THROUGH THE WEEKEND.

.SOUTHWEST ALASKA...
THE TROUGH AXIS IS LOCATED OVER THE ALASKA PENINSULA AND EXTENDS
NORTH ALONG THE BERING SEA COAST. THE CYCLONIC AND ONSHORE FLOW IS
LEADING TO WIDESPREAD STRATUS AND PERIODS OF LIGHT SNOW ALONG MUCH OF
SOUTHWEST ALASKA. CONDITIONS WILL IMPROVE AS THE TROUGH SHIFTS EAST
TONIGHT AND AN UPPER LEVEL RIDGE BRIEFLY MOVES OVER THE REGION. THE
FAIR WEATHER WILL NOT LAST LONG AS THE STRONG FRONT APPROACHES THE
COAST THURSDAY AFTERNOON. THE OCCLUDED FRONT WILL NOT ALLOW WARM AIR
TO PENETRATE TOO FAR NORTH SO PRECIPITATION ASSOCIATED WITH THE FRONT
WILL FALL MOSTLY AS SNOW AS THE FRONT MOVES INLAND THURSDAY NIGHT.
FOR THIS REASON...WILL BE ISSUING A BLIZZARD WATCH FOR THE KUSKOKWIM
DELTA. THE UPPER LEVEL TROUGH STALLS OUT AGAIN OVER THE REGION SO
MARGINAL CONDITIONS WILL PREVAIL THROUGH THE WEEKEND.

.ALEUTIANS AND BERING SEA...MAIN AREA OF CONCERN WILL BE ALONG THE
STRONG FRONTAL BOUNDARY CURRENTLY AFFECTING THE WESTERN ALEUTIANS.
WINDS ARE ALREADY STRONGER THAN FORECASTED SO MAY HAVE TO CONTINUE
THAT TREND AS THE FRONT PROGRESSES TO THE CENTRAL AND EVENTUALLY
EASTERN ALEUTIANS THROUGH THURSDAY. BLIZZARD CONDITIONS ALSO A
CONCERN FOR THE PRIBILOFS WHERE PRECIP WILL FALL IN THE FORM OF SNOW
AHEAD OF THE OCCLUSION AND WINDS WILL INCREASE TO GALE STRENGTH. A
BLIZZARD WATCH THAT WILL LIKELY HAVE TO BE UPGRADED TO WARNING LATER
THIS EVENING WILL BE ISSUED WITH THE AFTERNOON PACKAGE. THE
VERTICALLY STACKED LOW WILL FILL THROUGH THE WEEKEND AS IT DRIFTS TO
THE EASTERN BERING FRIDAY NIGHT AND EVENTUALLY ACROSS THE AKPEN
SATURDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING...155 160 165 170 171 172 175 176 179 180 185
FIRE WEATHER...NONE.

AB APR 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:00 PM AKDTGale WarningAFC48 hr
Apr 14, 4:00 PM AKDTSmall Craft AdvisoryAFC5 days
Apr 14, 4:00 PM AKDTSmall Craft AdvisoryAFC36 hr
Apr 14, 4:00 PM AKDTStorm WarningAFC12 hr
Apr 14, 4:05 PM AKDTBlizzard WatchAFC13 hr
Apr 14, 4:05 PM AKDTBlizzard WarningAFC21 hr
Apr 15, 4:00 AM AKDTGale WarningAFC12 hr
Apr 15, 4:00 AM AKDTGale WarningAFC24 hr
Apr 15, 4:00 AM AKDTGale WarningAFC66 hr
Apr 15, 4:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Apr 15, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Apr 15, 5:06 AM AKDTBlizzard WatchAFC10 hr

Nearby

Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.